Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Sep 1, 2021, 5:43 AM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Sep 1, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 5:43 AM CDT (10:43 UTC)
- In effect from
- Sep 1, 2021, 12:00 PM CDT
- Expired
- Sep 1, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS74 KLCH 011043 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 543 AM CDT Wed Sep 1 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011845- /O.NEW.KLCH.HT.Y.0014.210901T1700Z-210901T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 543 AM CDT Wed Sep 1 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon today to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ K. Kuyper
1 follow-up statement
024 WWUS74 KLCH 011802 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA Issued by National Weather Service Brownsville TX 102 PM CDT Wed Sep 1 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012300- /O.CON.KLCH.HT.Y.0014.000000T0000Z-210901T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 102 PM CDT Wed Sep 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon today to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Castillo
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Sep 1, 4:52 AM CDT, 51 minutes earlier.
Area forecast discussion, Sep 1, 4:52 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 452 AM CDT Wed Sep 1 2021 .DISCUSSION... .SHORT TERM [Today through Saturday morning]... A rather quite weather pattern across the US this am as the remains of Ida will exit the northeast US coast late today into tomorrow. Temperatures range from the mid 60s across the northern plain states down to near 70 northern Louisiana with the lower 80 at our the beaches. Radar was also picking up some small light showers in the coastal waters. These storms are moving to the north northeast following the low level wind flow pattern. Lots of moisture remains in the atmosphere with precip water around two inches and evening CAPE 3100 j/kg from last night. Looking at a weak backdoor front dropping down into central Louisiana by this afternoon before stalling. Moisture pooling south of the boundary over this region as the ridge aloft over Texas should be far enough to the west that the remains of the weakness aloft should be enough to see another day of scattered showers and thunderstorms. One of the issues for today will be the temperatures which are expected to top out in the mid 90s with the heat index above the century mark into the early evening hours before trailing off a but through midnight. Remember to remain hydrated while working outside. Thursday will see elevated chances for showers but this will trail off on Friday and into the weekend. The 500 mb ridge will build across eastern Texas and into central Louisiana with rain chances falling slowly back to a seasonal climo range of 20 to 30 percent for the afternoon hours. .LONG TERM [Saturday through Wednesday]... A low level plume of moisture extending from the absorbed remnants of Ida into the central gulf will lift back across the region Friday. Despite the increasing moisture, upper level ridging centered over the arklatex will keep a lid on convection Saturday which will,in turn yield above normal afternoon highs in the mid to upper 90s. The forecast highs are on the upper end of most guidance, but this seems prudent given the convective suppression of the ridge. Said ridge is progged to retrograde westward by late Sunday as an upper trof digs south across the eastern half of the U.S. Both the operational Euro and GFS show a weak frontal boundary pushing to the coast with ensembles for both also showing the same general pattern. The boundary will push a plume of deep moisture into the region, albeit from the north, which will enhance PoPs through the first half of next week. Putting less faith in the more progressive Euro which pushes the boundary out into the gulf as it's an outlier at present and would be bucking climatological norms for the first week of September. && Jones .PRELIMINARY POINT TEMPS/POPS... AEX 98 74 97 74 / 30 20 50 10 LCH 93 77 93 76 / 60 20 60 20 LFT 94 76 94 74 / 60 20 70 20 BPT 94 75 94 75 / 60 20 60 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && K. Kuyper
Hazardous weather outlook, Sep 1, 4:18 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 418 AM CDT Wed Sep 1 2021 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 020930- Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 418 AM CDT Wed Sep 1 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, southeast Texas and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. Showers & tstorms expected along and south of the I-10 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Typical weather pattern for southeast Texas and southern Louisiana with scattered showers and isolated thunderstorms. Heat indices running above the century mark during the afternoon hours. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-435-450-452-455-470-472-475-020930- Sabine Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 418 AM CDT Wed Sep 1 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Isolated showers and thunderstorms over the coastal waters. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated showers and thunderstorms over the coastal waters. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:06 PM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Sep 1, 2:22 PM CDT | Special Weather Statement | LCH | Vermilion | 38 min |
| Sep 1, 3:02 PM CDT | Special Weather Statement | LCH | Lafayette | 43 min |
| Sep 1, 3:43 PM CDT | Special Weather Statement | LCH | Acadia | 47 min |
| Sep 1, 4:10 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 50 min |
| Sep 1, 4:34 PM CDT | Special Weather Statement | LCH | Vernon | 41 min |
| Sep 1, 4:56 PM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| Sep 1, 5:01 PM CDT | Special Weather Statement | LCH | Cameron | 44 min |
| Sep 1, 5:17 PM CDT | Special Weather Statement | LCH | Vernon | 43 min |
| Sep 1, 5:45 PM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Sep 1, 6:01 PM CDT | Special Weather Statement | LCH | Cameron | 44 min |
| Sep 1, 6:23 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 37 min |
| Sep 1, 6:53 PM CDT | Special Weather Statement | LCH | Beauregard | 52 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.